What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 12:59 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 13, 12:59 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
159 PM EDT Sun Jun 13 2021
.SYNOPSIS...
A weak cold front will pass across the region today offering a
chance for thunderstorms into the afternoon. A second threat for
showers and thunderstorms will occur Monday afternoon as a cold
front moves through the area. Cooler and drier air will then
work in for mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Storms have developed, primarily across southern and eastern
counties in axis of slightly better moisture where there is also
some very weak convergence. Mixed layer CAPE is around 2500 J/kg
with DCAPE around 1100 J/kg. So thermodynamics are available for
robust updrafts with potentially strong to damaging downdrafts.
This activity will move off to the southeast through the
afternoon as a mid level short wave continues to progress across
the region.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
In the wake of the front some drier air will filter into the
region as weak ridging works into the area tonight. This will
allow skies to clear. Lows will fall back into the upper 50s to
lower 60s.
Mid level shortwave to drop thru the Great Lakes Monday with
a surface cold front moving thru the area during the afternoon
into early evening. Flow is better with effective shear of 30 to
35 kts. This shear combined with moderate instability could
lead to a few strong to severe storms over ILN/s eastern
counties. Will mention this threat in the HWO product for
portions of Central Ohio.
Highs to range from the lower 80s northwest to the upper 80s
southeast.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Any lingering pcpn from the s/wv trough will dissipate by late
Monday evening. Flow aloft will begin to shift more towards the
northwest as the H5 trough over the eastern CONUS becomes more
amplified and digs further south into the lower Ohio Valley.
Concurrently with the upper trough, surface high pressure will start
to build in on Tuesday out of Canada. There is some evidence that
without a strong influence of the surface high just yet, our far
eastern counties in west-central Ohio down through the lower Scioto
Valley could see an isolated shower/storm Tuesday afternoon around
the time of peak daytime heating. Dry air advection will limit the
overall potential, but introduced a 20% PoP for now.
Tuesday night through Thursday night will offer dry and seasonable
conditions as the surface high slides further southeast into the
Upper Midwest. Surface dewpoints will take a huge dip back into the
upper 40s to lower 50s for Wednesday and Thursday - making for
pleasant outdoor conditions. Additionally, many locations will
observe highs in the upper 70s, which would be near or just below
seasonal norms for this time of year.
Come Friday, an upper-level s/wv trough will eject the surface high
pressure eastward and provide the next best opportunity for showers
and storms to develop. A series of shortwaves will continue to move
through on Saturday and appear to keep chances for showers/storms in
the forecast - although not likely as widespread as Friday. This
pattern appears to continue for much of the weekend, but high
temperatures will at least be near seasonal values.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Storms will have the potential to impact all terminals except
KDAY in the early part of the TAF period. These storms will move
off to the southeast as a weak front progresses across the area.
Winds will become northwest to around 10 kt with VFR conditions.
Clouds and winds will diminish after 00Z. Winds will then become
westerly on Monday with a 6-9kt deck of clouds spreading into
the region late in the period.
.OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Clark
AVIATION...
Hazardous weather outlook, Jun 13, 9:30 AM EST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1030 AM EDT Sun Jun 13 2021
INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>045-
051>054-060>062-070-071-077-140830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Miami-Champaign-Clark-Madison-
Preble-Montgomery-Greene-Butler-Warren-Hamilton-
1030 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ094>100-OHZ063-072-073-078>082-088-140830-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-
Clinton-Ross-Clermont-Brown-Highland-Adams-Pike-Scioto-
1030 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will develop across the area between noon
and 2 pm. These storms will become more numerous through the
afternoon as they move east. The atmosphere is conducive to some of
these storms becoming strong to severe with damaging straight line
winds and hail being the primary threats. Most, if not all, of the
storms will move out of the area by 6 to 8 pm.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
OHZ046-055-056-064-065-074-140830-
Delaware-Franklin OH-Licking-Pickaway-Fairfield-Hocking-
1030 AM EDT Sun Jun 13 2021
This Hazardous Weather Outlook is for Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will develop across the area between noon
and 2 pm. These storms will become more numerous through the
afternoon as they move east. The atmosphere is conducive to some of
these storms becoming strong to severe with damaging straight line
winds and hail being the primary threats. Most, if not all, of the
storms will move out of the area by 6 to 8 pm.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Isolated to scattered showers and thunderstorms are expected Monday
afternoon. A few of the storms could become strong to severe, with
damaging winds and large hail being the main threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines.
In the hours before
Special weather statement, Jun 13, 1:20 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
220 PM EDT Sun Jun 13 2021
OHZ063-073-080-131845-
Highland OH-Ross OH-Fayette OH-
220 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAYETTE...
NORTHEASTERN HIGHLAND AND NORTHWESTERN ROSS COUNTIES UNTIL 245 PM
EDT...
At 220 PM EDT, radar indicated a strong thunderstorm near Greenfield,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Greenfield, Staunton, Good Hope, Frankfort, Clarksburg, South Salem,
East Monroe, Lattaville, Austin, Rock Mills, New Martinsburg, Plano
and Bourneville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3933 8353 3951 8352 3951 8312 3940 8309
3928 8317
TIME...MOT...LOC 1820Z 272DEG 20KT 3942 8343
ConiglioSpecial weather statement, Jun 13, 1:57 PM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
257 PM EDT Sun Jun 13 2021
OHZ073-081-082-088-131945-
Pike OH-Scioto OH-Adams OH-Ross OH-
257 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...PIKE...
NORTHWESTERN SCIOTO AND SOUTH CENTRAL ROSS COUNTIES UNTIL 345 PM
EDT...
At 257 PM EDT, radar indicated a strong thunderstorm near Bainbridge,
moving southeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Chillicothe, Waverly, Piketon, Pike Lake, Kincaid Springs,
Lucasville, Beaver, Rarden, Sinking Spring, Otway, Wakefield, Pike
County Airport, Omega, Givens, Knockemstiff, Mcdermott, Mount Joy,
Bear Creek, Massieville and Lake White.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3875 8311 3905 8339 3912 8337 3935 8307
3917 8277 3916 8279 3898 8280
TIME...MOT...LOC 1857Z 313DEG 19KT 3923 8309
ConiglioSpecial weather statement, Jun 13, 2:02 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
302 PM EDT Sun Jun 13 2021
OHZ065-074-131930-
Fairfield OH-Hocking OH-
302 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND
NORTHEASTERN HOCKING COUNTIES UNTIL 330 PM EDT...
At 302 PM EDT, radar indicated a strong thunderstorm over Bremen,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Lancaster, Logan, Bremen, Pleasantville, Hide-A-Way Hills, Sugar
Grove, Rushville, West Rushville, North Berne, Hideaway Hills,
Oreville and Enterprise.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3953 8243 3968 8264 3981 8254 3978 8240
3975 8240 3974 8237 3960 8238 3959 8226
3958 8226
TIME...MOT...LOC 1902Z 300DEG 10KT 3970 8244
ConiglioSpecial weather statement, Jun 13, 2:24 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
324 PM EDT Sun Jun 13 2021
OHZ080>082-088-132000-
Pike OH-Highland OH-Scioto OH-Adams OH-
324 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...
SOUTHWESTERN PIKE...SOUTHEASTERN HIGHLAND AND NORTHWESTERN SCIOTO
COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, radar indicated a strong thunderstorm near Peebles,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Peebles, Rarden, Sinking Spring, Poplar Grove, May Hill, Smoky
Corners, Serpent Mound and Locust Grove.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3897 8359 3912 8345 3901 8320 3888 8327
3883 8340
TIME...MOT...LOC 1924Z 308DEG 11KT 3900 8345
ConiglioSpecial weather statement, Jun 13, 2:38 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
338 PM EDT Sun Jun 13 2021
KYZ097>100-OHZ079-081-132015-
Robertson KY-Mason KY-Lewis KY-Bracken KY-Adams OH-Brown OH-
338 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT MASON...ROBERTSON...WESTERN
LEWIS...BRACKEN...SOUTHEASTERN BROWN AND SOUTHWESTERN ADAMS COUNTIES
UNTIL 415 PM EDT...
At 338 PM EDT, radar indicated a strong thunderstorm over
Brooksville, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Washington, Manchester, Ripley, Aberdeen, Augusta,
Lewisburg, Brooksville, Dover, Germantown, Sardis, Trinity,
Murphysville, Stonewall, Bradysville, Mays Lick, Rectorville,
Powersville, Johnsville and South Ripley.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3860 8419 3878 8414 3877 8408 3877 8406
3873 8359 3852 8365 3849 8375
TIME...MOT...LOC 1938Z 281DEG 23KT 3868 8407
ConiglioLocal storm report, Jun 13, 2:41 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WAVERLY 39.13N 82.98W
06/13/2021 PIKE OH 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN IN THE VILLAGE OF
WAVERLY. TIME ESTIMATED FROM RADAR.
&&
JEG